MAUDE Adverse Event Report: SYNTHES GMBH 3.5 VOLT(TM) LOCKING DRILL GUIDE FOR 2.8MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 3.5 VOLT(TM) LOCKING DRILL GUIDE FOR 2.8MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.535.286
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to depuy synthes, however a photo was provided for review.The photo investigation revealed the device was observed inside its sealed packaging pouch.The drill guide was identified detached due to weld breakage.The supplier has increased their inspection frequency of the weld, to assess the design, packaging, and risk file for the drill guide family.The observed condition is consistent with a random component failure that may have been caused by exposure to unintended forces.Therefore, the suspected cause is traced to transport/storage outside of jnj control.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the volt drill guide f/bits ø2.8 f/lock scrs would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part # 03.535.286.Synthes lot # 3247421.Supplier lot # (b)(4).Release to warehouse date: 02 may 2025.Expiration date; na.Supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was defective shipment, the drill guide were broken into two pieces.

Brand Name
3.5 VOLT(TM) LOCKING DRILL GUIDE FOR 2.8MM DRILL BITS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key25623123
Report Number8030965-2026-06606
Device Sequence Number9101899
Product Code FZX
UDI-Device Identifier10886982336439
UDI-Public(01)10886982336439(10)3247421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.535.286
Device Lot Number3247421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown